# SDR QMLA2012052012086

- Difficulty date: May 20, 2012
- Submitted: May 22, 2012
- Operation: Air carrier
- Aircraft: N105VU
- Make and model: Urocop EC135T2
- Aircraft serial: 0724
- Aircraft time: 1,860 hours, 5,826 cycles
- Engine: Tmeca ARRIUS2B2
- Engine time: 1,860 hours, 4,340 cycles
- System (JASC): 8011 · Engine Starter
- Part: Magnetic Seal
- Part number: 9560170470
- Condition: Worn
- Location: Starter Drive
- Component: Reduction Gb, Tmeca, ARRIUS2B2
- Component part number: 70EM017020
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NR 2 ENGINE CHIP LIGHT ILLUMINATED IN FLIGHT.  ATTEMPTED TO BURN IAW RFM WITH NO SUCCESS.  LANDED IAW RFM.  MX INSPECTED CHIP DETECTORS AND FOUND CLASS B CARBON LIKE PARTICLES AND WIRE LIKE FILAMENTS ON REDUCTION GEARBOX CHIP PLUG.  REMOVED AND INSPECTED STARTER DRIVE MAGNETIC SEAL AND BREATHER GEAR MAGNETIC SEAL.  STARTER SEAL ROTATING RING WAS FOUND WITH .015 OF FACE WORN OFF WITH METAL TO METAL CONTACT AND SAME TYPE OF PARTICLES FOUND ON PLUG.  BREATHER SEAL WAS FOUND WITH ROTATING RING STARTING TO DETERIORATE.  PERFORMED DRAIN AND FLUSH OF OIL, REMOVED, INSPECTED, AND CLEANED PLUGS AND STRAINERS.  REMOVED, INSPECTED, AND CLEANED OIL FILTER.  ENGINE IS SUBJECT TO CONTROLLED SETTING INTO SERVICE ONCE SEALS ARE REPLACED AND WILL REQUIRE 5 HR INSP OF FILTER, PLUGS AND STRAINERS FOR THE NEXT 25 HOURS TIS.
